Format

Send to

Choose Destination
J Pediatr Endocrinol Metab. 2007 Feb;20(2):219-25.

Inappropriate use of potent topical glucocorticoids in infants.

Author information

1
Department of Pediatrics, Division of Endocrinology, Medical Faculty, Hacettepe University, Ihsan Dogramaci Children's Hospital, Ankara, Turkey. zeynepa@hacettepe.edu.tr

Abstract

Topical therapy with glucocorticoids (GCs) is used commonly in chronic dermatoses. Side effects are less common compared to systemic use; however, newer potent preparations may have serious side effects. A potential danger is their inappropriate use. Three infants who developed iatrogenic Cushing's syndrome and prolonged adrenal suppression in the course of GC therapy for simple diaper dermatitis are described. One patient also developed steatohepatitis which is uncommon with local GCs.

PMID:
17396439
DOI:
10.1515/jpem.2007.20.2.219
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Sheridan PubFactory
Loading ...
Support Center